UNIGE document Scientific Article
previous document  unige:36369  next document
add to browser collection

Adaptive Boundary Conditions for Exterior Flow Problems

Bönisch, Sebastian
Published in Journal of Mathematical Fluid Mechanics. 2005, vol. 7, no. 1, p. 85-107
Abstract We consider the problem of solving numerically the stationary incompressible Navier–Stokes equations in an exterior domain in two dimensions. This corresponds to studying the stationary fluid flow past a body. The necessity to truncate for numerical purposes the infinite exterior domain to a finite domain leads to the problem of finding appropriate boundary conditions on the surface of the truncated domain. We solve this problem by providing a vector field describing the leading asymptotic behavior of the solution. This vector field is given in the form of an explicit expression depending on a real parameter. We show that this parameter can be determined from the total drag exerted on the body. Using this fact we set up a self-consistent numerical scheme that determines the parameter, and hence the boundary conditions and the drag, as part of the solution process. We compare the values of the drag obtained with our adaptive scheme with the results from using traditional constant boundary conditions. Computational times are typically reduced by several orders of magnitude.
Keywords Navier–StokesBoundary conditionsComputational fluid dynamics
Full text
Article (Published version) (677 Kb) - document accessible for UNIGE members only Limited access to UNIGE
Other version: http://link.springer.com/10.1007/s00021-004-0108-8
(ISO format)
BÖNISCH, Sebastian, HEUVELINE, Vincent, WITTWER, Peter. Adaptive Boundary Conditions for Exterior Flow Problems. In: Journal of Mathematical Fluid Mechanics, 2005, vol. 7, n° 1, p. 85-107. doi: 10.1007/s00021-004-0108-8 https://archive-ouverte.unige.ch/unige:36369

369 hits

0 download


Deposited on : 2014-05-06

Export document
Format :
Citation style :